Hail, Red Willow
- When
- June 27, 6:18 PM MST
- Where
- Red Willow County, 1 mi E of Bartley
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.250, -100.283
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 27, 1:30 PM MST, 4 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 230 PM MDT MON JUN 27 2005 .DISCUSSION...FORECAST CONCERNS INCLUDE CHANCES FOR CONVECTION THIS AFTERNOON AND EVENING THEN TEMPERATURES. LATEST SURFACE MAP ANALYSIS SHOWED A WEAK SURFACE BOUNDARY FROM EASTERN WYOMING INTO NORTHEAST COLORADO THEN EAST AND NORTHEAST ACROSS CENTRAL NEBRASKA. A WEAK SURFACE LOW WAS CENTERED OVER SOUTHEAST COLORADO. LATEST IR AND WATER VAPOR SATELLITE IMAGERY SHOWED CYCLONIC SPIN OF THE UPPER LOW OFF THE CALIFORNIA COAST. SOUTHWEST UPPER LEVEL FLOW CONTINUES THIS AFTERNOON ACROSS THE REGION AS STRONG UPPER RIDGE OF HIGH PRESSURE PERSISTING FROM NEW MEXICO TO TEXAS BEGINS TO STRENGTHEN AND BUILD MORE TO THE NORTH. WILL GO WITH THE A BLEND OF THE NM/UKMET MODELS THROUGH THE SHORT TERM. FOR TONIGHT WILL CARRY MENTION OF ISOLATED THUNDERSTORMS DUE TO DIURNAL HEATING AS WELL AS MOISTURE CONVERGENCE IN LOWER LEVELS. 700 MB TEMPERATURES HAVE BEEN VERY WARM TODAY SERVING AS A GOOD CAP. IF THE CAP WEAKENS SUFFICIENTLY ISOLATED STORMS WILL LIKELY DEVELOP. THUS HAVE INCLUDED MENTION OF ISOLATED THUNDERSTORMS FOR THIS EVENING. EXPECT OVERNIGHT TEMPERATURES TO REMAIN MILD IN THE 60S. FOR TUESDAY MODELS PORTRAY A GOOD LEE SIDE TROUGH OVER EASTERN COLORADO WITH SOUTHWEST DOWNSLOPE WINDS AND LOTS OF SUNSHINE. 700 MB TEMPERATURES STILL HIGH AT AROUND 15 DEGREES CELSIUS SHOWS GOOD CAPPING. WILL NOT CARRY ANY POPS FOR TOMORROW AND TOMORROW NIGHT AS A RESULT. HIGH TEMPERATURES WILL AGAIN BE HOT IN THE UPPER 90S AN LOWER 100S. FOR WEDNESDAY AND WEDNESDAY NIGHT MODELS STILL ON TRACK TO BRING COLD FRONT THROUGH THE REGION DURING THE DAY. PRIOR TO THE FRONTAL PASSAGE TEMPERATURES WILL RISE TO THE MIDDLE TO UPPER 90S MAINLY OVER THE SOUTHERN AND EASTERN ZONES. WILL TREND TEMPERATURES FROM THE LOWER 90S NORTHWEST TO THE UPPER 90S SOUTH AND EAST. BY WEDNESDAY NIGHT WEAK UPSLOPE DEVELOPS BEHIND THE FRONT AS WINDS BECOME NORTHEAST TO EAST. MODELS FORECAST MEAGER AMOUNTS OF QPF ACROSS THE FORECAST AREA. WILL MAINTAIN 20 POPS ACROSS THE FORECAST AREA WEDNESDAY AND WEDNESDAY NIGHT DUE TO PROXIMITY OF FRONTAL BOUNDARY AND ASSOCIATED UPSLOPE. WILL GO WITH LOW TEMPERATURES WEDNESDAY NIGHT IN THE 60 TO 66 DEGREE RANGE. FOR THURSDAY MODELS HAVE THE FRONT MOVING SOUTH AWAY FROM THE FORECAST AREA AS SURFACE HIGH PRESSURE BUILDS INTO REGION. WILL KEEP THURSDAY DRY. AS FOR HIGH TEMPERATURES WILL GO WITH LITTLE COOLER TEMPERATURES IN THE MIDDLE 80S NORTHWEST TO LOWER 90S SOUTH. AS FOR THE EXTENDED FORECAST (FRIDAY THROUGH MONDAY) WILL NOT BE MAKING ANY MAJOR CHANGES AT THIS TIME. INTO THE WEEKEND UPPER FLOW BECOMES MORE WESTERLY AS UPPER RIDGE CONTINUES TO STRENGTHEN ACROSS THE CENTRAL HIGH PLAINS. THE RESULT WILL BE A CONTINUATION OF HOT TEMPERATURES IN THE MIDDLE TO UPPER 90S IN THE DAY AND 60S AT NIGHT . MODELS DO HINT AT POSSIBLY ANOTHER FRONT APPROACHING THE REGION BY MONDAY(DAY 7). BEING THAT FAR OUT TOO MUCH UNCERTAINTY EXISTS TO ADD ANY POPS AT THIS TIME. WILL KEEP IT DRY. && .GLD WATCHES/WARNINGS/ADVISORIES... .KS...NONE. .NE...NONE. .CO...NONE. && LAMMERS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1016 AM MDT MON JUN 27 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-281200- CHEYENNE KS-CHEYENNE COUNTY CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON COUNTY CO-LOGAN KS-NORTON KS- RAWLINS KS-RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS- WICHITA KS-YUMA COUNTY CO- 1016 AM MDT MON JUN 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND THIS EVENING...PRIMARILY EAST OF A LINE FROM YUMA TO GOODLAND TO LEOTI. THE INTERACTION OF SEVERAL WEATHER FEATURES WILL OCCUR TODAY ACROSS THE AREA. MODERATE INSTABILITY IS EXPECTED TO DEVELOP AS SURFACE TEMPERATURES CLIMB WELL INTO THE 90S. WEAK UPPER LEVEL ENERGY WILL MOVE ACROSS THE PLAINS FROM THE WEST...AND THIS WILL BRING INCREASING MID LEVEL MOISTURE FROM THE SOUTH THIS AFTERNOON. THUNDERSTORMS MAY FOCUS ALONG A DRY LINE EXPECTED TO DEVELOP NEAR THE KANSAS AND COLORADO BORDER AFTER 3 PM MDT (4 PM CDT). WIND SHEAR VALUES WILL BE MARGINAL...BUT MAY BE HIGH ENOUGH TO SUPPORT A COUPLE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL. HOWEVER...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WIDELY SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON WEDNESDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. SOME THESE THUNDERSTORMS COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LAJ/MWM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 W GOVE 38.96N 100.53W
06/27/2005 0.75 INCH GOVE KS TRAINED SPOTTER
0445 PM HAIL 4 SW GOVE 38.92N 100.54W
06/27/2005 0.75 INCH GOVE KS TRAINED SPOTTER
&&
PFPPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
521 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM TSTM WND GST 8 SW GOVE 38.88N 100.60W
06/27/2005 60 MPH GOVE KS PUBLIC
PEA SIZE HAIL HALF COVERING THE GROUND. RAIN AND HAIL
BLEW IN HORIZONTAL FOR 5 TO 10 MINUTES.
&&
BURKEPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
543 PM MDT MON JUN 27 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL 8 S HILL CITY 39.25N 99.85W
06/27/2005 1.00 INCH GRAHAM KS LAW ENFORCEMENT
3/4 TO 1 INCH COVERING THE GROUND
&&
PFPThe Goodland radar (KGLD), 156 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457915, 5457916.